MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2505
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) the purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found mechanically detached from the unit, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.(b)(6) a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, there was a resheathing failure with a 2.5x5 og cmplx xtrasoft coil (640cx2505, 30003311).The introducer system was broken during recapture.There was no patient injury reported.Based on the device analysis of the 2.5x5 og cmplx xtrasoft, the coil was found mechanically detached from the unit.One non-sterile unit og cmplx xtrasoft coil 2.5x5 was received inside of a pouch.The received device was visually inspected, and the introducer was found in good condition and partially zipped.The gripper was found out of position and protruded from the introducer.Then a microscopic inspection was performed, the embolic coil was found mechanically detached from the unit.A manufacturing record evaluation was performed for the finished device 30003311 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ was not confirmed, the device was able to zipped and re-zipped.The complaint reported by the customer ¿coil introducer- damaged¿ was not able to be confirmed.The introducer was found without damages.Since the gripper was found out of position and added to the fact that the embolic coil was found stuck by a dry clot we can assume that the coil was mechanically detached.When the gripper comes off the embolic coil remained inside the introducer tube.This cannot be determined with certainty since this condition was not reported in the initial event.The mechanically detached condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the mre suggests that the failure reported could be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, there was a resheathing failure with a 2.5x5 og cmplx xtrasoft coil (640cx2505, 30003311).The introducer system was broken during recapture.There was no patient injury reported.Based on the device analysis of the 2.5x5 og cmplx xtrasoft, the coil was found mechanically detached from the unit.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10092147
Report Number3008114965-2020-00199
Device Sequence Number3122342
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public10886704030652
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model Number640CX2505
Device Catalogue Number640CX2505
Device Lot Number30003311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1